Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 38, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 24, 2008, 7:12 AM MDT for 12 counties in New Mexico. It took effect at Apr 24, 2008, 10:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 7:12 AM MDT (13:12 UTC)
- In effect from
- Apr 24, 2008, 10:00 AM MDT
- Expired
- Apr 24, 2008, 11:00 PM MDT
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3588 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 241312 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 712 AM MDT THU APR 24 2008 ...FIRE WEATHER WATCH IN EFFECT FOR LATE THURSDAY MORNING THROUGH THURSDAY EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... .A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO THE CENTRAL ROCKIES WILL CREATE GUSTY WEST WINDS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EXCEPT FOR AREAS ABOVE SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS. NMZ101>109-250200- /O.UPG.KABQ.FW.A.0034.080424T1600Z-080425T0300Z/ /O.NEW.KABQ.FW.W.0038.080424T1600Z-080425T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 712 AM MDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
2 follow-up statements
000 WWUS85 KABQ 241439 CCA RFWABQ RED FLAG WARNING...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 837 AM MDT THU APR 24 2008 CORRECTED LEADING HEADLINE ...RED FLAG WARNING IN EFFECT FOR LATE THIS MORNING THROUGH THIS EVENING ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... .A FAST MOVING UPPER LEVEL DISTURBANCE MOVING INTO THE CENTRAL ROCKIES WILL CREATE GUSTY WEST WINDS ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO TODAY. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EXCEPT FOR AREAS ABOVE SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS. NMZ101>109-250200- /O.UPG.KABQ.FW.A.0034.080424T1600Z-080425T0300Z/ /O.NEW.KABQ.FW.W.0038.080424T1600Z-080425T0200Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 837 AM MDT THU APR 24 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 40 MPH FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR TODAY. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 40
000 WWUS85 KABQ 250155 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 755 PM MDT THU APR 24 2008 ...RED FLAG WARNING NOW IN EFFECT THROUGH LATE THIS EVENING FOR ALL OF NORTHERN AND CENTRAL NEW MEXICO FOR STRONG WINDS AND LOW HUMIDITIES... .A FAST MOVING UPPER LEVEL DISTURBANCE MOVING ACROSS THE CENTRAL ROCKIES HAS FORCED A COLD FRONT SOUTHEAST ACROSS NORTHERN NEW MEXICO THIS EVENING. THE STRONG PRESSURE GRADIENT BEHIND THIS FRONT WILL ALLOW GUSTY NORTHWEST WINDS TO CONTINUE ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH LATE THIS EVENING. STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS EXCEPT FOR AREAS ABOVE SIGNIFICANT SNOW PACK IN THE NORTHERN MOUNTAINS. NMZ101>109-250500- /O.EXT.KABQ.FW.W.0038.000000T0000Z-080425T0500Z/ NEW MEXICO FIRE WEATHER ZONE 101 NORTHWEST PLATEAU/FARMINGTON BLM/ABZ- NEW MEXICO FIRE WEATHER ZONE 102 NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 105 NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 106 MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- NEW MEXICO FIRE WEATHER ZONE 109 WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ- GLZ- 755 PM MDT THU APR 24 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING. NORTHWEST WINDS WILL CONTINUE BETWEEN 20 AND 30 MPH WITH GUSTS TO AROUND 40 MPH THROUGH LATE THIS EVENING. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO OCCUR THIS EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GUYER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:02 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 24, 3:02 AM MDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 302 AM MDT THU APR 24 2008 .DISCUSSION... WINDY DAY AHEAD AS A TROUGH ALOFT CROSSES THE CENTRAL ROCKIES NORTH OF NM. WEST WINDS SHOULD TOUCH WIND ADVISORY CRITERIA SPEEDS BRIEFLY ALONG THE EAST SLOPES OF THE CENTRAL AND NORTH CENTRAL MOUNTAINS THIS AFTERNOON...BUT NOT LONG ENOUGHT TO WARRANT A WIND ADVISORY. VERY LOW HUMIDITIES WILL COMBINE WITH THE STRONG WINDS TO CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS AREAWIDE...AND A RED FLAG WARNING WILL BE ISSUED WITH THIS MORNINGS FIRE WEATHER FORECAST AT 800 AM MDT. THE PASSING UPPER TROUGH WILL DRIVE A COOL FRONT ACROSS THE AREA FROM THE NORTHWEST BY THIS EVENING...SO WE CAN EXPECT COOLER TEMPERATURES ON FRIDAY. FRIDAY WILL ALSO BRING LESS WIND. WINDS WILL SHIFT TO THE NORTH AND STRENGTHEN AGAIN ON SATURDAY AS A STRONG COLD FRONT DRIVES SOUTHWARD THROUGH THE EASTERN PLAINS. THE FRONT DOES NOT LOOK LIKE IT WILL BRING MUCH MOISTURE...BUT THERE COULD BE ENOUGH FOR SOME THUNDERSTORMS SATURDAY AFTERNOON AND EVENING. LATER SHIFTS MAY NEED TO DECREASE TEMPERATURES ON THE FAR EASTERN PLAINS FOR SATURDAY AND SATURDAY NIGHT AS WE ARE CURRENTLY FORECASTING VALUES WELL ABOVE MOS GUIDANCE. SOME SHOWERS MAY LINGER THROUGH SATURDAY EVENING BEFORE DRY WEATHER RETURNS FOR SUNDAY. DRY WEATHER IS FORECASTED THROUGH THE EXTENDED WITH WINDS INCREASING AGAIN BY TUESDAY OR WEDNESDAY NEXT WEEK. 44 && .AVIATION... VFR CONDITIONS TO PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO TODAY EXCEPT FOR PATCHY IFR TO LIFR DUE TO LOW CLOUDS AND FOG NEAR THE TEXAS BORDER...FROM CLAYTON TO PORTALES...THROUGH 14Z. WEST WINDS WILL AVERAGE 20 TO 30 MPH WITH GUSTS AROUND 40 MPH OVER MUCH OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM MDT UNTIL 800 PM MDT TODAY FOR THE FOLLOWING ZONES...NMZ101>109. && 44/40
Hazardous weather outlook, Apr 24, 5:52 AM MDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 AM MDT THU APR 24 2008 NMZ001>021-026-251200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 552 AM MDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 1000 AM MDT UNTIL 800 PM MDT FOR THE ENTIRE FORECAST AREA...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS WILL IMPACT THE EAST SLOPES OF THE CENTRAL AND NORTH CENTRAL MOUNTAINS...WHERE SPEEDS COULD OCCASIONALLY REACH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SATURDAY...STRONG NORTHWEST AND NORTH WINDS MAY COMBINE WITH VERY LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALSO ON THE NORTHWEST PLATEAU. WEDNESDAY...STRONG WEST AND SOUTHWEST WINDS MAY COMBINE WITH VERY LOW HUMIDITIES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.